Heading back up to London on a wet and overcast day that made me feel a little down or maybe a sense of foreboding.
I was already worried about my rising PSA and whether it was still rising, at my last appointment it was at 398, what would it be this time?
I had a later appointment so we were travelling later in the morning not that you could tell the difference upon arrival at the Outpatients Reception, it was as busy as ever.
We waited a short while for my appointment and was pleased to hear that we would be seeing Dr Linch.
I felt he was genuinely pleased to see us when he walked into appointment room although he had that look upon his face!
Yes it was bad news, my PSA had risen to 481 and while the bone scan didn’t show any new tumour sites it did show an increased uptake in the existing sites, they glowed with greater intensity on the scan images. I would stop chemotherapy as well.
Quickly the conversation turned to treatment options and he was candid in saying that we were running out of options and really we needed to see the results of the CT scan which is booked for the 12th.
One treatment option is the Vision Trial and the use of Lutetium 177 (LU177) although this is a randomised trial and I could end up in the control group.
The next options was another trial called the Court Trial which uses Glucocorticoid Receptor or GR Inhibitor. I borrowed the description below from a website and still need to do further research to fully understand this.
“The major obstacle in the management of advanced prostate cancer is the occurrence of resistance to endocrine therapy. Although the androgen receptor (AR) has been linked to therapy failure, the underlying escape mechanisms have not been fully clarified. Being closely related to the AR, the glucocorticoid receptor (GR) has been suggested to play a role in enzalutamide and docetaxel resistance. Given that glucocorticoids are frequently applied to prostate cancer patients, it is essential to unravel the exact role of the GR in prostate cancer progression. ”
The third option was to send me to the Sarah Cannon Research Institute to see if they have any research I could be involved with that would do me some good.
In the meantime I am to stop chemotherapy and to start to wean myself off the Prednisolene by dropping down to 5mg per day and then 5mg on alternate days.
There could be possible side effects with stopping the Prednisolene which include dizziness and lethargy. It would also seem that the Prednisolene helps make you feel better and raises your blood pressure slightly.
So maybe an interesting couple of weeks ahead.
Overall I am disappointed to have the chemo stopped but I think I knew it wasn’t working as my PSA had continued to rise so much and I was not getting many side effects from it.
I am worried about what the future may hold but will try to remain positive and keep doing things although it’s difficult to book holidays when you don’t know when your next treatment is going to be.